Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 24, 2010, 9:31 AM CDT for 4 counties in Arkansas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 9:31 AM CDT (14:31 UTC)
- Expired
- Apr 24, 2010, 10:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Cleveland County, AR, Dallas County, AR, Grant County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 69 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:48 AM CDT | FUNNEL CLOUD | Sulphur Springs, AR | REPORTED BY LAW ENFORCEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:02 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -254 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
336 WFUS54 KLZK 241431 TORLZK ARC025-039-053-069-241515- /O.NEW.KLZK.TO.W.0013.100424T1431Z-100424T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 931 AM CDT SAT APR 24 2010 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... EASTERN GRANT COUNTY IN CENTRAL ARKANSAS NORTHWESTERN CLEVELAND COUNTY IN SOUTHEAST ARKANSAS WESTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS NORTHEASTERN DALLAS COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1015 AM CDT * AT 931 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES SOUTHWEST OF WHITE HALL...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... PINE BLUFF ARSENAL... WHITE HALL... REDFIELD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3409 9250 3449 9220 3444 9175 3399 9231 TIME...MOT...LOC 1431Z 214DEG 40KT 3412 9234 $$ 57
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:56 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 24, 6:56 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 656 AM CDT SAT APR 24 2010 .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS MORNING AS A COLD FRONT APPROACHES FROM THE WEST. STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED THROUGH EARLY AFTERNOON. STRONGEST STORMS WILL BE IN THE SOUTHEAST. CLOUDS WILL DECREASE THIS AFTERNOON. WEST WINDS WILL INCREASE BEHIND THE COLD FRONT. THE UPPER LOW MOVES ACROSS MISSOURI SUNDAY AND WILL BRING A CHANCE OF SHOWERS TO NORTH ARKANSAS. && .PREV DISCUSSION... /ISSUED 353 AM CDT SAT APR 24 2010/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT... FOCUS IN SHORT TERM ON IMPENDING SVR WX THREAT THIS MORNING. LATEST ANALYSIS SHOWING STILL SUBSTANTIAL AMOUNTS OF INSTABILITY WITH MLCAPES ABOVE 1500 J/KG OVER SRN HALF OF CWA WITH MODEST MLCIN OF 50 TO 100 J/KG. WELL ORGANIZED SQUALL LINE OVER ERN TX WAS SHOWING LITTLE SIGNS OF LETTING UP IN AN ENVIRONMENT SIMILAR TO THAT OF SRN AR THIS MORNING...BUT IT HAS NOW WEAKENED/DISORGANIZED SOME AS IT APPROACHES THE ARKLATEX. A FEW RENEGADE CELLS HAVE ALSO DEVELOPED AHEAD OF LINE AS H5 SPEED MAX/SHRTWV AIDS IN SYNOPTIC LIFT NORTH OF THE WARM FRONT. BIGGEST THREAT OF THE MORNING WILL LIKELY BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL IN THE SRN HALF OF THE CWA THOUGH ISOLATED TORNADOES CANNOT BE RULED OUT...ESPECIALLY IN ANY DISCRETE STORMS AHEAD OF THE LINE. THOUGH TORNADOES CANNOT BE RULED OUT...WE MAY BE SPARED BY AFOREMENTIONED CIN KEEPING STORMS AT LEAST SLIGHTLY ELEVATED AND A LULL IN THE LLJ AS SHV/LZK VWP AND MODEL SOUNDINGS SHOWING AOB 30KTS AT H85 WITH LITTLE DIRECTIONAL TURNING NOTED AT SHV. MAIN LINE SHOULD ENTER THE SW CWA BETWEEN 4 AND 5 AM WITH SVR STORMS POSSIBLE THROUGH ABOUT THE NOON HOUR BEFORE SFC LOW TRACKS NORTH AND EAST OF THE AREA AND COLD FRONT SWEEPS THROUGH ENDING SVR THREAT. LONG STORY SHORT...SWRN HALF OF CWA WILL LIKELY SEE 2 ROUNDS OF STRONG/SVR STORMS EARLY THIS MORNING FOLLOWED BY THE REDEVELOPMENT OF STRONG/SVR STORMS OVER THE SERN CWA LATER THIS MORNING AS SOME DIURNAL REBOUND IS ATTEMPTED. NORTH AND WEST OF THE I30/US67 CORRIDOR MAY SEE SOME CONVECTION BUT SVR THREAT SHOULD BE LOWER AS THESE LOCATIONS WILL BE NW OF SFC LOW TRACK. FLOOD THREAT WILL HAVE TO BE WATCHED AS WELL AS THESE STORMS HAVE BEEN VERY EFFICIENT PRECIP PRODUCERS AND FLASH FLOOD GUIDANCE WILL BE MUCH LOWER DUE TO YESTERDAY/S HEAVY PRECIP. A FEW INSTABILITY SHOWERS MAY BE SEEN ON SUN AFTERNOON AS UPR LOW SLOWLY LIFTS NE WITH TEMPS DROPPING TO BELOW NORMAL THROUGH TUESDAY BEHIND COLD FRONTAL PASSAGE. LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT AN UPPER RIDGE WILL BE OVER THE MIDDLE OF THE U.S. TO BEGIN THE PERIOD. NORTHWEST FLOW WILL BE OVER ARKANSAS. THE RIDGE WILL MOVE EAST OF ARKANSAS ON THURSDAY AND ALLOW SOUTHWEST FLOW TO BRING MOISTURE BACK INTO THE STATE. WILL BRING INCREASING POPS INTO THE AREA THURSDAY AFTERNOON AND CONTINUE THROUGH FRIDAY. A COLD FRONT IN THE PLAINS FRIDAY WILL BE MOVING TOWARD ARKANSAS AND SHOULD MOVE THROUGH THE STATE LATE FRIDAY WITH SHOWERS AND THUNDERSTORMS. NEAR TO ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. AVIATION...06Z TAFS COLD FRONT CONTINUES IN OKLAHOMA. THUNDERSTORMS CONTINUE IN EASTERN ARKANSAS BUT WILL EXIT SOON. NEXT ROUND OF THUNDERSTORMS ARE IN TEXAS AND WILL MOVE INTO ARKANSAS EARLY THIS MORNING. FOG IS ACROSS THE NORTH. MORE FOG IS EXPECTED TO FORM OVERNIGHT. IFR AND LIFR CONDITIONS ARE EXPECTED. THUNDERSTORMS ARE EXPECTED IN THE MORNING...BUT ENDING AS THE COLD FRONT MOVES THROUGH DURING THE DAY. WINDS WILL INCREASE BEHIND THE COLD FRONT. DECREASING CLOUDS ARE EXPECTED SATURDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 52 68 50 67 / 20 20 10 10 CAMDEN AR 55 76 49 76 / 10 10 10 10 HARRISON AR 50 65 47 61 / 20 20 10 10 HOT SPRINGS AR 55 71 51 71 / 10 10 10 10 LITTLE ROCK AR 55 73 52 71 / 10 10 10 10 MONTICELLO AR 57 77 51 74 / 10 10 10 10 MOUNT IDA AR 52 71 48 69 / 10 10 10 10 MOUNTAIN HOME AR 51 66 47 64 / 20 20 10 10 NEWPORT AR 53 69 51 67 / 20 20 10 10 PINE BLUFF AR 57 73 52 73 / 10 10 10 10 RUSSELLVILLE AR 52 71 46 68 / 10 10 10 10 SEARCY AR 52 71 49 71 / 10 10 10 10 STUTTGART AR 56 72 52 71 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE- CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT- HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARKANSAS- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA- PERRY-PIKE-POPE-PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && AVIATION...51
Hazardous weather outlook, Apr 24, 5:00 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT APR 24 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF ARKANSAS THROUGHOUT THE MORNING HOURS. THE FIRST ROUND OF STORMS WILL AFFECT MUCH OF WESTERN AND CENTRAL ARKANSAS EARLY THIS MORNING. WITH THESE STORMS...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. REDEVELOPMENT OR INTENSIFICATION OF ONGOING THUNDERSTORMS WILL THEN OCCUR OVER SOUTHEASTERN ARKANSAS LATER THIS MORNING. THESE STORMS WILL ONCE AGAIN HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. SOME STORMS THAT FORM TODAY WILL MOVE OVER THE SAME AREAS THAT HAD HEAVY RAINFALL ON FRIDAY...CREATING POTENTIAL FLOODING OR FLASH FLOODING CONCERNS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE TODAY OVER ARKANSAS. RESIDENTS ACROSS ARKANSAS SHOULD STAY INFORMED OF THE SEVERE WEATHER THREAT AND FLASH FLOODING THREATS TODAY. MOST STRONG AND SEVERE STORMS SHOULD MOVE EAST OF THE STATE BY EARLY THIS AFTERNOON AND END THE SEVERE THUNDERSTORM AND FLASH FLOODING THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STORM SYSTEM WILL APPROACH ARKANSAS LATE IN THE WORK WEEK WITH INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS MORNING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:13 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 32 min |
| Apr 23, 7:44 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring, Pike | 31 min |
| Apr 23, 8:01 PM CDT | Tornado Warning | LZK | Clark, Dallas, Pike | 29 min |
| Apr 23, 8:16 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Grant, Hot Spring, Saline | 44 min |
| Apr 23, 8:30 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 45 min |
| Apr 23, 9:02 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring, Saline | 43 min |
| Apr 23, 9:43 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Jefferson, Pulaski, Saline | 32 min |
| Apr 23, 10:11 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Jefferson, Lonoke, Pulaski, Saline | 34 min |
| Apr 23, 10:13 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Dallas, Ouachita | 47 min |
| Apr 23, 10:53 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 34 min |
| Apr 23, 11:46 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 44 min |
| Apr 23, 11:58 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, Saline | 32 min |
| Apr 23, 11:58 PM CDT | Severe Thunderstorm Warning | LZK | Drew, Lincoln | 47 min |
| Apr 24, 3:05 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Montgomery, Pike | 40 min |
| Apr 24, 4:20 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Pike | 40 min |
| Apr 24, 5:00 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 30 min |
| Apr 24, 5:15 AM CDT | Flash Flood Watch | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 25 more | 8 hr |
| Apr 24, 5:26 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 15 hr |
| Apr 24, 6:16 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew | 59 min |
| Apr 24, 6:44 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White, Woodruff | 46 min |
| Apr 24, 7:11 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 64 min |
| Apr 24, 7:46 AM CDT | Tornado Warning | LZK | Desha, Drew | 29 min |
| Apr 24, 8:45 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Ouachita | 45 min |
| Apr 24, 8:58 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew | 47 min |
| Apr 24, 9:13 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 5 days |
| Apr 24, 9:24 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 36 min |
| Apr 24, 9:25 AM CDT | Tornado Warning | LZK | Bradley, Cleveland, Drew, Lincoln | 40 min |
| Apr 24, 9:44 AM CDT | Tornado Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln | 46 min |
| Apr 24, 9:47 AM CDT | Tornado Warning | LZK | Cleveland, Jefferson | 28 min |
| Apr 24, 10:02 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 36 days |
| Apr 24, 10:24 AM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Monroe | 14 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.